Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 169, NWS Fort Worth, TX

March 28, 2000Grayson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 28, 2000, 10:36 PM CST for Grayson County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 28, 2000, 10:36 PM CST (04:36 UTC)
Expired
Mar 28, 2000, 11:15 PM CST
In force
39 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Grayson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 121 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 10:00 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1241 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 290440
SVRFTW
TXC181-290515-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1036 PM CST TUE MAR 28 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRAYSON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1115 PM CST

* AT 1036 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 4 MILES SOUTH OF HOWE...MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE WHITEWRIGHT...VAN ALSTYNE...TOM
  BEAN...HOWE AND BELLS

HAIL TO THE SIZE OF GOLF BALLS IS POSSIBLE WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST
WEDNESDAY MORNING FOR NORTHEASTERN TEXAS. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 400 AM CST WEDNESDAY MORNING FOR CENTRAL
TEXAS.

LAT...LON 3347 9679 3340 9667 3342 9637 3367 9640

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 9:43 PM CST, 53 minutes earlier.

Area forecast discussion, Mar 28, 9:43 PM CST, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
940 PM CST TUE MAR 29 2000

FIRST ROUND HAVE SEVERE WEATHER HAS MOVED THROUGH ALL BUT THE
EASTERN COUNTIES OF NORTH TEXAS.  THE DRY LINE REMAINS WEST OF THE
AREA WITH DECENT MOISTURE CONVERGENCE ALONG IT.  EXPECT SCATTERED
THUNDERSTORMS TO FORM IN THE WEST OVER THE NEXT FEW HOURS AS UPPER
LEVEL SUPPORT FROM SHORT WAVE NEARS THE AREA.  WILL KEEP
THUNDERSTORMS IN ALL ZONES OVERNIGHT AND MENTION SEVERE POTENTIAL.
MAIN THREAT WITH THESES STORMS APPEARS TO BE FROM HAIL AND WIND.
WILL ALSO EXPAND THE FLASH FLOOD WATCH OVERNIGHT TO INCLUDE THE
NORTHERN AND EASTERN SECTIONS OF NORTH TEXAS...MAINLY WHERE THE HEAVIEST
RAIN FELL EARLIER THIS EVENING.

.FTW...FLASH FLOOD WATCH NORTH OF A LINE FROM EASTLAND...TO GRANBURY
TO HILLSBORO...TO PALESTINE.

...79...

In the hours before

Local storm report, Mar 28, 8:22 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CST TUE MAR 28 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0450 PM    ST JO                     TX   0.75 INCH HAIL
03/28/00   MONTAGUE                       3/4" HAIL NW OF ST. JO
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTER

0503 PM    3 E ST JO                 TX   1.75 INCH HAIL
03/28/00   MONTAGUE                       GOLF BALL SIZED HAIL 3
                                          MILES EAST OF ST. JO
                                          REPORTED BY MONTAGUE
                                          COUNTY SHERIFF'S
                                          OFFICE.

0515 PM    7 E MONTAGUE              TX   0.75 INCH HAIL
03/28/00   MONTAGUE                       3/4\" HAIL COVERING THE
                                          GROUND 7 MILES EAST OF
                                          MONTAGUE. REPORTED BY
                                          MONTAGUE COUNTY
                                          SHERIFF'S OFFICE.

0518 PM    3 W ST JO                 TX   1.75 INCH HAIL
03/28/00   MONTAGUE                       GOLF BALL SIZED HAIL 3
                                          MILES WEST OF ST. JO.
                                          REPORTED BY MONTAGUE
                                          COUNTY SHERIFF'S
                                          OFFICE.

0520 PM    10 E WEATHERFORD          TX   1.00 INCH HAIL
03/28/00   PARKER                         QUARTER SIZED HAIL
                                          NORTH OF THE WILLOW PARK
                                          ADDITION. REPORTED BY
                                          AMATEUR RADIO
                                          SPOTTERS.

0524 PM    ST JO                     TX   1.75 INCH HAIL
03/28/00   MONTAGUE                       GOLF BALL SIZED HAIL IN
                                          ST. JO. REPORTED BY
                                          MONTAGUE COUNTY
                                          SHERIFF'S OFFICE.

0524 PM    ST JO                     TX   TORNADO
03/28/00   MONTAGUE                       TORNADO NEAR ST. JO.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS.

0540 PM    MYRA                      TX   1.00 INCH HAIL
03/28/00   COOKE                          QUARTER SIZED HAIL JUST
                                          NORTH OF MYRA. REPORTED
                                          BY COOKE COUNTY EOC.

0545 PM    LAKESIDE                  TX   0.75 INCH HAIL
03/28/00   TARRANT                        DIME SIZE HAIL NEAR
                                          LAKESIDE. REPORTED BY
                                          AMATEUR RADIO
                                          SPOTTERS.

0546 PM    LAKESIDE                  TX   1.00 INCH HAIL
03/28/00   TARRANT                        QUARTER SIZED HAIL IN
                                          LAKESIDE. REPORTED BY
                                          AMATEUR RADIO
                                          SPOTTERS.

0555 PM    1 W LAKESIDE              TX   1.75 INCH HAIL
03/28/00   TARRANT                        GOLF BALL SIZED HAIL
                                          JUST WEST OF LAKESIDE.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS.

0556 PM    SPRINGTOWN                TX   0.75 INCH HAIL
03/28/00   PARKER                         DIME SIZED HAIL
                                          COVERING THE GROUND.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS.

0605 PM    (FTW)MEACHAM ARPT FT WORTH TX   1.75 INCH HAIL
03/28/00   TARRANT                        GOLF BALL SIZED HAIL
                                          JUST WEST OF MEACHAM
                                          AIRPORT. REPORTED BY
                                          AMATEUR RADIO
                                          SPOTTERS.

0605 PM    SAGINAW                   TX   1.75 INCH HAIL
03/28/00   TARRANT                        GOLF BALL SIZED HAIL IN
                                          SAGINAW. REPORTED BY
                                          AMATEUR RADIO
                                          SPOTTERS.

0605 PM    SAGINAW                   TX   1.00 INCH HAIL
03/28/00   TARRANT                        DIME TO QUARTER SIZE
                                          HAIL IN SAGINAW.
                                          REPORTED BY OFF DUTY
                                          WEATHER SERVICE
                                          EMPLOYEE.

0609 PM    4 NW (FTW)MEACHAM ARPT
           FT WORTH                  TX   2.75 INCH HAIL
03/28/00   TARRANT                        BASEBALL TO SOFTBALL
                                          SIZED HAIL NEAR MARINE
                                          CREEK EXPRESSWAY AND
                                          I-820. REPORTED BY
                                          AMATEUR RADIO
                                          SPOTTERS.
Local storm report, Mar 28, 8:25 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
825 PM CST TUE MAR 28 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0612 PM    AZLE                      TX   2.75 INCH HAIL
03/28/00   TARRANT                        BASEBALL TO SOFTBALL
                                          SIZED HAIL AT I-820 AND
                                          AZLE AVE. REPORTED BY
                                          AMATEUR RADIO
                                          SPOTTERS.

0615 PM    FORT WORTH                TX   1.75 INCH HAIL
03/28/00   TARRANT                        1" TO GOLF BALL SIZED
                                          HAIL AT WEATHER SERVICE
                                           OFFICE.

0622 PM    FORT WORTH                TX   TORNADO
03/28/00   TARRANT                        TORNADO ON GROUND AT
                                          WEST 7TH ST AND ARCH
                                          ADAM. REPORTED BY
                                          AMATEUR RADIO
                                          SPOTTERS.

0630 PM    FORT WORTH                TX   3.00 INCH HAIL
03/28/00   TARRANT                        3" HAIL AT BLUE MOUND ROAD
                                          AND I-820. REPORTED BY
                                          AMATEUR RADIO SPOTTERS.

0635 PM    GAINESVILLE               TX   1.00 INCH HAIL
03/28/00   COOKE                          1 INCH HAIL IN
                                          GAINESVILLE. REPORTED
                                          BY COOKE COUNTY EOC.

0645 PM    FORT WORTH                TX   TORNADO
03/28/00   TARRANT                        TORNADO ON GROUND EAST
                                          OF DOWNTOWN FORT WORTH
                                          EAST OF I-35. REPORTED
                                          BY AMATEUR RADIO
                                          SPOTTERS.
Local storm report, Mar 28, 8:56 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
856 PM CST TUE MAR 28 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0625 PM    FORT WORTH                TX   TORNADO
03/28/00   TARRANT                        TELEVISION FOOTAGE OF
                                          TORNADO WITH DEBRIS
                                          MOVING THROUGH
                                          DOWNTOWN FORT WORTH BY
                                          KXAS-TV.

0652 PM    HURST SPRINGS             TX   0.75 INCH HAIL
03/28/00   CORYELL                        DIME SIZED HAIL IN HURST
                                          SPRINGS. REPORTED BY
                                          COOPERATIVE OBSERVER

0700 PM    FORT WORTH                TX   60 MPH TSTM GUST
03/28/00   TARRANT                        60 MPH WINDS IN EAST FORT
                                          WORTH. REPORTED BY
                                          AMATEUR RADIO
                                          SPOTTERS.

0705 PM    WAXAHACHIE                TX   0.75 INCH HAIL
03/28/00   ELLIS                          DIME SIZED HAIL JUST
                                          WEST OF WAXAHACHIE.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS.

0710 PM    ARLINGTON                 TX   TORNADO
03/28/00   TARRANT                        TORNADO ON GROUND WITH
                                          NUMEROUS TRANSFORMER
                                          FLASHES IN ARLINGTON.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS.

0725 PM    DALLAS                    TX   1.00 INCH HAIL
03/28/00   DALLAS                         ONE INCH HAIL ON
                                          SOUTHWEST LOOP 12.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 6:10 PM CSTSevere Thunderstorm WarningFWDBosque, Coryell65 min
Mar 28, 6:10 PM CSTTornado Warning EmergencyFWDTarrant35 min
Mar 28, 6:15 PM CSTSevere Thunderstorm WarningFWDEllis, Hill60 min
Mar 28, 6:17 PM CSTSevere Thunderstorm WarningFWDParker58 min
Mar 28, 6:25 PM CSTSevere Thunderstorm WarningFWDDallas50 min
Mar 28, 6:25 PM CSTTornado WarningFWDCooke35 min
Mar 28, 6:40 PM CSTTornado Warning EmergencyFWDTarrant35 min
Mar 28, 6:43 PM CSTFlash Flood WarningFWDTarrant3 hr
Mar 28, 6:43 PM CSTSevere Thunderstorm WarningFWDBell62 min
Mar 28, 6:53 PM CSTSevere Thunderstorm WarningFWDMcLennan67 min
Mar 28, 7:07 PM CSTTornado WarningFWDDallas38 min
Mar 28, 7:10 PM CSTFlash Flood WarningFWDDallas3 hr
Mar 28, 7:14 PM CSTSevere Thunderstorm WarningFWDEllis, Navarro46 min
Mar 28, 7:44 PM CSTTornado WarningFWDDallas, Ellis31 min
Mar 28, 7:45 PM CSTSevere Thunderstorm WarningFWDBell45 min
Mar 28, 7:47 PM CSTTornado WarningFWDNavarro28 min
Mar 28, 7:59 PM CSTSevere Thunderstorm WarningFWDHenderson46 min
Mar 28, 8:06 PM CSTSevere Thunderstorm WarningFWDKaufman39 min
Mar 28, 8:14 PM CSTTornado WarningFWDHenderson, Navarro46 min
Mar 28, 8:48 PM CSTSevere Thunderstorm WarningFWDHunt, Rains42 min
Mar 28, 8:58 PM CSTSevere Thunderstorm WarningFWDHenderson62 min
Mar 28, 9:20 PM CSTSevere Thunderstorm WarningFWDAnderson40 min
Mar 28, 11:10 PM CSTSevere Thunderstorm WarningFWDFannin50 min
Mar 28, 11:37 PM CSTSevere Thunderstorm WarningFWDHunt38 min
Mar 29, 12:16 AM CSTSevere Thunderstorm WarningFWDHopkins44 min
Mar 29, 3:22 AM CSTSevere Thunderstorm WarningFWDBell38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.